Hail, Granite
- When
- June 17, 10:29 AM MST
- Where
- Granite County, 5 mi W of Drummond
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.667, -113.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 17, 8:14 AM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 914 AM MDT FRI JUN 17 2005 .UPDATE...A VERY MOIST FRONTAL SYSTEM IS MOVING ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA TODAY. THE MAIN WEATHER CONCERN WILL BE LOCAL HEAVY RAIN...POSSIBLY ISOLATED AREAS OF URBAN FLOODING/PONDING OF WATER. NORTHWEST MONTANA SHOULD RECEIVE THE HEAVIEST AMOUNTS OF RAIN DUE ITS RELATIVE POSITION TO THE APPROACHING WEATHER SYSTEM AND RESULTANT ENERGY AND MOISTURE. FORECASTS HAVE BEEN UPDATED TO REFLECT THE LOCAL HEAVY RAIN WITH SHOWERS. WEAK HIGH PRESSURE RETURNS TONIGHT. && .AVIATION...A VERY MOIST FRONTAL SYSTEM IS MOVING ACROSS THE REGION AND WILL PRODUCE WIDESPREAD SHOWER ACTIVITY WITH MOUNTAIN OBSCURATIONS...ESPECIALLY CLEARWATERS...BITTEROOTS AND MOUNTAINS OF NORTHWEST MONTANA. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...BIG CONCERN TODAY WILL BE THE WIDESPREAD AREA OF PRECIPITATION MOVING FROM SOUTH TO NORTH ACROSS THE CLEARWATER MOUNTAINS THEN INTO PARTS OF WEST CENTRAL AND MOST OF NORTHWEST MONTANA. QUITE A BIT OF PRECIPITATION IS EXPECTED IN CENTRAL IDAHO THROUGH NORTHWEST MONTANA THROUGHOUT THE DAY. 12 HOUR AMOUNTS OVER .5 INCHES WITH LOCALLY HIGHER AMOUNTS IN NORTHWEST MONTANA ARE POSSIBLE. FLOODING IS NOT A CONCERN AT THIS TIME AS THE PRECIPITATION WILL OCCUR OVER A LONG PERIOD OF TIME...AROUND 10-12 HOURS. THE SITUATION SHOULD BE MONITORED FOR POSSIBLE DEVELOPMENT. MOST PRECIPITATION WILL FALL FROM THE EARLY MORNING HOURS THROUGH MID AFTERNOON BEFORE STARTING TO TAPER OFF. THE ATMOSPHERE IS STILL SOMEWHAT UNSTABLE...THUS EMBEDDED ISOLATED THUNDERSTORMS ARE POSSIBLE. TEMPERATURES WILL BE AROUND 5 DEGREES COOLER FROM THURSDAY DUE TO WIDESPREAD CLOUDS AND RAIN. SATURDAY AND SUNDAY WILL SEE A CONTINUED SOUTHWEST FLOW ALOFT AND RIDGING AT THE SURFACE. THIS WILL HELP TO LESSEN THE PRECIPITATION CHANCES THIS WEEKEND. SOME AFTERNOON AND EARLY EVENING ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE CLEARWATER MOUNTAINS AND MOUNTAINS OF WEST CENTRAL MONTANA. TEMPERATURES WILL RETURN TO SEASONAL NORMALS IN THE MID 70S FOR HIGHS BY SUNDAY. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE UPPER FLOW BACKS INTO A MORE RIDGE LIKE PATTERN AS ONE LOW SYSTEM RACES EAST THROUGH CENTRAL CANADA AND THE RESIDENT LOW OFF THE WEST COAST STAYS PUT. THE WEST COAST LOW SYSTEM WILL CONTINUE TO PUMP WARMER UNSTABLE AIR INTO THE REGION FROM THE SOUTH MONDAY AND TUESDAY. ALONG WITH THIS WARMING THE AIR MASS WILL DRY OVERALL WITH DECREASING POP TRENDS LIKELY. LATE DAY CONVECTION CANNOT BE RULED OUT AND WILL LEAVE SOME MENTION OF SHOWERS AND THUNDER. MODELS SEEMS TO BE BETTER AGREEMENT WITH THE UPPER LOW FILLING AND OPENING UP INTO TROUGH THAT BECOMES MORE PROGRESSIVE AND SHIFTS INLAND TUESDAY NIGHT/WEDNESDAY. THIS DEVELOPMENT IS MET WITH A BIT OF SKEPTICISM...BUT WILL MOVE THE FORECAST IN THE DIRECTION OF INCREASED POPS AND COOLER TEMPS FOR WEDNESDAY AND THURSDAY. AVIATION...MVFR CONDITIONS ARE EXPECTED ACROSS PORTIONS OF NORTHWEST MONTANA AND CENTRAL IDAHO AT TIMES TODAY DUE TO LOW CEILINGS AND LIMITED VISIBILITIES. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...BAUCK PREV DISCUSSION...RPN/.MSJ AVIATION...BAUCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 246 AM MDT FRI JUN 17 2005 IDZ005>008-MTZ001>006-043-180000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BLACKFOOT REGION- 146 AM PDT FRI JUN 17 2005 /246 AM MDT FRI JUN 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA...NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. .DAY ONE...TODAY WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL DEVELOP EARLY THIS MORNING. THE RAIN WILL LAST THROUGH EARLY EVENING. SOME RAINFALL AMOUNTS ARE EXPECTED TO BE OVER .5 INCHES...ESPECIALLY IN NORTHWEST MONTANA...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-180000- BUTTE/PINTLAR REGION- 246 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ARE EXPTECTED TODAY .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Missoula radar (KMSX), 70 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462003.